Alert archive / Mississippi / Wind Advisories in 2011

Wind Advisory 15, NWS Memphis, TN

April 18, 20114 states

NWS Memphis, TN issued this wind advisory at Apr 18, 2011, 4:04 PM CDT for 4 states. It took effect at Apr 19, 2011, 7:15 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 4:04 PM CDT (21:04 UTC)
In effect from
Apr 19, 2011, 7:15 AM CDT
Expired
Apr 19, 2011, 7:00 PM CDT
In force
12 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-459 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WWUS74 KMEG 182104
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT MON APR 18 2011

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED ON TUESDAY...

.LOW PRESSURE WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS INTO
THE MIDDLE MISSISSIPPI VALLEY TUESDAY AFTERNOON THROUGH TUESDAY
NIGHT. THE PRESSURE GRADIENT WILL TIGHTEN BY TUESDAY MORNING WHICH
WILL SUPPORT STRONG AND GUSTY WINDS THROUGH THE DAY. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>015-020>022-TNZ001>004-019>021-048>055-
088>092-191100-
/O.NEW.KMEG.WI.Y.0015.110419T1400Z-110420T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-TALLAHATCHIE-YALOBUSHA-
CALHOUN-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
404 PM CDT MON APR 18 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH.

* TIMING: TUESDAY MORNING THROUGH TUESDAY EVENING.

* IMPACTS: WINDS THIS STRONG MAY RESULT IN A FEW DOWNED TREE
  BRANCHES AND POWER LINES. THIS COULD RESULT IN SCATTERED POWER
  OUTAGES. ALSO LOOSE UNSECURED ITEMS MAY BE BLOWN ABOUT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
4 follow-up statements
251 
WWUS74 KMEG 190921
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT TUE APR 19 2011

...STRONG AND GUSTY SOUTH WINDS EXPECTED TODAY...

.LOW PRESSURE IN THE SOUTHERN PLAINS WILL MOVE NORTHEAST INTO THE
MIDDLE MISSISSIPPI VALLEY TODAY AND INTO THE GREAT LAKES REGION BY
TONIGHT. AN TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THIS LOW WILL
SUPPORT STRONG AND GUSTY WINDS TODAY ACROSS THE ENTIRE MIDSOUTH.

MSZ006-009-016-017-023-024-192100-
/O.EXA.KMEG.WI.Y.0015.110419T1400Z-110420T0000Z/
TISHOMINGO-PRENTISS-LEE MS-ITAWAMBA-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...TUPELO...AMORY...
ABERDEEN
421 AM CDT TUE APR 19 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* WINDS: SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 
  MPH.

* TIMING: 9 AM CDT THIS MORNING MORNING THROUGH 7 PM CDT THIS
  EVENING.

* IMPACTS: WINDS THIS STRONG MAY RESULT IN A FEW DOWNED TREE 
  BRANCHES AND POWER LINES. THIS COULD RESULT IN SCATTERED POWER 
  OUTAGES. ALSO LOOSE UNSECURED ITEMS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>005-007-008-010>015-020>022-TNZ001>004-019>021-048>055-
088>092-192100-
/O.CON.KMEG.WI.Y.0015.110419T1400Z-110420T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-TALLAHATCHIE-YALOBUSHA-
CALHOUN-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...
HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
421 AM CDT TUE APR 19 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* WINDS: SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 
  MPH.

* TIMING: 9 AM CDT THIS MORNING THROUGH 7 PM CDT THIS EVENING.

* IMPACTS: WINDS THIS STRONG MAY RESULT IN A FEW DOWNED TREE 
  BRANCHES AND POWER LINES. THIS COULD RESULT IN SCATTERED POWER 
  OUTAGES. ALSO LOOSE UNSECURED ITEMS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
124 
WWUS74 KMEG 191215
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
715 AM CDT TUE APR 19 2011

...STRONG AND GUSTY SOUTH WINDS EXPECTED TODAY...

.LOW PRESSURE IN THE SOUTHERN PLAINS WILL MOVE NORTHEAST INTO THE
MIDDLE MISSISSIPPI VALLEY TODAY AND INTO THE GREAT LAKES REGION
BY TONIGHT. AN TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH THIS
LOW WILL SUPPORT STRONG AND GUSTY WINDS TODAY THROUGH EARLY EVENING
ACROSS THE ENTIRE MIDSOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192100-
/O.EXT.KMEG.WI.Y.0015.110419T1215Z-110420T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
715 AM CDT TUE APR 19 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 
  MPH. 

* TIMING: THROUGH 7 PM CDT THIS EVENING.

* IMPACTS: WINDS THIS STRONG MAY RESULT IN A FEW DOWNED TREE 
  BRANCHES AND POWER LINES. THIS COULD RESULT IN SCATTERED POWER 
  OUTAGES. ALSO LOOSE UNSECURED ITEMS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
258 
WWUS74 KMEG 192031
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT TUE APR 19 2011

...STRONG AND GUSTY SOUTH WINDS EXPECTED THROUGH THE AFTERNOON...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200000-
/O.CON.KMEG.WI.Y.0015.000000T0000Z-110420T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
331 PM CDT TUE APR 19 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS: SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 
  MPH. 

* TIMING: THROUGH 7 PM CDT THIS EVENING.

* IMPACTS: WINDS THIS STRONG MAY RESULT IN A FEW DOWNED TREE 
  BRANCHES AND POWER LINES. THIS COULD RESULT IN SCATTERED POWER 
  OUTAGES. ALSO...LOOSE UNSECURED ITEMS MAY BE BLOWN ABOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BORGHOFF
618 
WWUS74 KMEG 200019
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT TUE APR 19 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200130-
/O.EXP.KMEG.WI.Y.0015.000000T0000Z-110420T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
719 PM CDT TUE APR 19 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL GRADUALLY
DECREASE THIS EVENING. HOWEVER...WIND GUSTS BETWEEN 25 AND 35 MPH 
REMAIN POSSIBLE THIS EVENING ACROSS PARTS OF THE MIDSOUTH.
THEREFORE CAUTION SHOULD CONTINUED TO BE OBSERVED DUE TO THESE
GUSTY WINDS.

$$

JCL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 18, 4:00 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 18, 4:00 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT MON APR 18 2011

.DISCUSSION...

...SEVERE WEATHER OUTBREAK POSSIBLE ACROSS NORTHERN PORTIONS OF
THE MID SOUTH TUESDAY EVENING/NIGHT...

A WARM/MARINE FRONT IS CURRENTLY POSTIONED ACROSS CENTRAL ARKANSAS
INTO NORTHERN MISSISSIPPI WITH SURFACE DEWPOINTS RISING INTO THE
UPPER 60S SOUTH OF THE FRONT. THIS FRONT IS RATHER DIFFUSE BUT MAY
SHARPEN LATER TONIGHT AS IF CONTINUES TO LIFT NORTH AND A LOW
LEVEL JET STREAK OVER THE MID SOUTH STRENGTHENS. CURRENT
INDICATIONS ARE THAT A STRONG CAPPING INVERSION IN PLACE ACROSS
MUCH OF THE AREA WILL LIMIT CONVECTIVE POTENTIAL ALONG THIS
BOUNDARY THROUGH THE EVENING. THERE IS SOME LOW POTENTIAL THAT
ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP IN THE WARM
ADVECTION REGIME THIS EVENING AND OVERNIGHT...ESPECIALLY NEAR THE
NORTHWARD MOVING WARM/MARINE FRONT. PLAN TO MAINTAIN A 20 POP
THROUGH TONIGHT AREAWIDE AND WILL REMOVE SEVERE POTENTIAL FROM THE
DAY 1 HWO AS COVERAGE AND LINGERING INVERSION WILL LIKELY LIMIT
STORM STRENGTH AND COVERAGE. LOW LEVEL MOISTURE ADVECTION THROUGH
THE NIGHT SHOULD ALSO ALLOW FOR WIDESPREAD LOW LEVEL STRATUS TO
DEVELOP AFTER MIDNIGHT WITH WARM AND INCREASINGLY HUMID CONDITIONS
DEVELOPING.

HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT SHOULD REBUILD INTO
THE REGION LATER TONIGHT AND PERSIST THROUGH MUCH OF THE DAY
TUESDAY. ANY MORNING STRATUS SHOULD MIX OUT BY MID MORNING AS THE
BOUNDARY LAYER BECOMES INCREASINGLY UNSTABLE AND WELL MIXED. SKIES
SHOULD BECOME PARTLY CLOUDY AREAWIDE WITH VERY WARM AND HUMID
CONDITIONS PERSISTING THROUGH TUESDAY AFTERNOON. THIS WILL SET THE
STAGE FOR A POTENTIALLY ACTIVE SEVERE WEATHER EVENT FROM TUESDAY
EVENING THROUGH WEDNESDAY MORNING.

A MID LEVEL SHORTWAVE DISTURBANCE MOVING INTO THE SOUTHWESTERN
U.S. THIS AFTERNOON WILL CONTINUE TO ADVANCE EAST INTO THE
SOUTHERN PLAINS STATES TUESDAY AFTERNOON AND INTO THE MIDDLE
MISSISSIPPI VALLEY TUESDAY NIGHT. THIS TROUGH SHOULD TAKE ON AN
INCREASINGLY NEGATIVE TILT AS IT MOVES EAST. THIS SHORTWAVE WILL
HELP TO INDUCE SURFACE LOW PRESSURE OVER OKLAHOMA BY TUESDAY
MORNING WHICH WILL LIFT NORTHEAST ACROSS SOUTH-CENTRAL MISSOURI
TUESDAY AFTERNOON AND EVENING. THE PRESSURE GRADIENT ACROSS THE
MID SOUTH WITH TIGHTEN SIGNIFICANTLY AS THIS LOW PRESSURE PULLS
NORTHEAST WHICH WILL STRENGTHEN SOUTHERLY WINDS ACROSS THE REGION.
SUSTAINED WINDS SHOULD REACH 20-30 MPH...WITH GUSTS IN EXCESS OF
40 MPH. A WIND ADVISORY WILL BE ISSUED FOR TUESDAY ACROSS MUCH OF
THE REGION.

AS THE NEGATIVELY TILTED SHORTWAVE EJECTS TOWARDS THE MIDDLE
MISSISSIPPI VALLEY TUESDAY AFTERNOON/EVENING...EXPECT MID LEVEL
COOLING/HEIGHT FALLS TO OVERSPREAD NORTHWEST PORTIONS OF THE LOW
LEVEL WARM SECTOR IN PLACE ACROSS THE LOWER/MIDDLE MISSISSIPPI
VALLEY. AS THIS OCCURS...EXPECT RESIDUAL MID LEVEL CAPPING
INVERSION TO ERODE BY LATE AFTERNOON FROM WEST-CENTRAL ARKANSAS INTO
SOUTHEAST MISSOURI WITH EXPLOSIVE THUNDERSTORM DEVELOPMENT.

STRONG INSTABILITY SHOULD BE IN PLACE ACROSS THE ENTIRE MID SOUTH
TUESDAY EVENING WITH SBCAPES BETWEEN 2500-4000J/KG...LI/S -8C TO
-10C...AND MID LEVEL LAPSE RATES IN EXCESS OF 8.5C/KM. IN
ADDITION...STRONG DEEP LAYER SHEAR WILL INCREASE IN EXCESS OF 50
KTS ACROSS THE NORTHWESTERN HALF OF THE REGION BY 00Z WED AS 70 KT
MID LEVEL JET AND 50+KT LOW LEVEL JET OVERSPREADS THE REGION FROM
THE WEST. STRONG SPEED AND DIRECTIONAL SHEAR SHOULD LEAD TO 0-1KM
HELICITY EXCEEDING 300M2/S2. INSTABILITY AND SHEAR SHOULD BE
SUFFICIENT TO SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT INITIALLY
OVER NORTHWEST ARKANSAS INTO SOUTHEAST MISSOURI. THESE STORMS
SHOULD MOVE QUICKLY NORTHEAST AND WILL LIKELY IMPACT PORTIONS OF
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND POSSIBLY
NORTHWEST TENNESSEE. THESE STORMS WILL BRING A THREAT FOR
TORNADOES...DAMAGING WINDS...AND LARGE HAIL (SOME POTENTIALLY VERY
LARGE). THESE LOCATIONS HAVE BEEN PLACED IN A MODERATE RISK FOR
SEVERE STORMS TUESDAY EVENING. FURTHER SOUTH...ACROSS THE WARM
SECTOR...EXPECT THE MID LEVEL CAPPING INVERSION TO HOLD STRONG AND
INHIBIT THUNDERSTORM DEVELOPMENT THROUGH TUESDAY EVENING. AS A
COLD FRONT SURGES SOUTHEASTWARD AND LOW PRESSURE LIFTS FURTHER
NORTHEAST...EXPECT DIRECTIONAL SHEAR TO WEAKEN WITH STORMS
CONSOLIDATING INTO A SQUALL LINE AS IT MOVES FURTHER SOUTHEAST
TOWARDS THE INTERSTATE 40 CORRIDOR TOWARDS MIDNIGHT. THE SEVERE
WEATHER THREAT WILL SHIFT TO PRIMARILY DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. THE
SEVERE THREAT SHOULD BECOME QUITE LIMITED ACROSS NORTH MISSISSIPPI
BY WEDNESDAY MORNING AS THE FRONT STALLS ACROSS THE AREA AND THE
SHORTWAVE ENERGY MOVES EAST.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AND
WEDNESDAY NIGHT AS THE FRONT REMAINS STALLED OVER THE AREA. THIS
FRONT WILL LIFT NORTH AS A WARM FRONT THURSDAY/THURSDAY NIGHT
BEFORE STALLING AGAIN ACROSS NORTHERN SECTIONS ON FRIDAY. SHOWERS
AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE
REMAINDER OF THE WEEK WITH NEAR/ABOVE AVERAGE TEMPERATURES.
ANOTHER SIGNIFICANT MID LEVEL SHORTWAVE WILL MOVE TOWARDS THE AREA
FOR THE BEGINNING OF THE WEEKEND WITH ENHANCED CHANCES FOR SHOWERS
AND THUNDERSTORMS. THESE CHANCES WILL LINGER THROUGH THE EXTENDED
FORECAST PERIOD WITH CONTINUED ABOVE AVERAGE TEMPERATURES.

JLH

&&

.AVIATION...

MAIN HIGHLIGHTS FOR THE TAF CYCLE WILL BE WARM FRONTAL INTRUSION
ALONG WITH THE POSSIBILITIES OF CONVECTION. WARM FRONT IS MAKING
ITS MARCH NORTHWARD. WINDS ARE GUSTING IN THE 20KT RANGE FOR
NEARLY ALL TAF SITES. POSSIBLE CONVECTION THIS AFTERNOON AND
EVENING WAS A CONCERN BUT CONFIDENCE WAS LOW DUE TO CAPPING. SO
WENT WITH CB ON EVERY SITE AT THE APPROPRIATE TIME TO SIGNIFY
POSSIBLE CONVECTION. IF CAP BREAKS...SOME CONVECTION COULD BECOME
SEVERE. CEILINGS WILL REMAIN VFR WHILE A FEW LOWER TO MID CLOUDS WILL
BE SEEN AT ALL SITES THROUGHOUT THE FORECAST PERIOD. MOST OF THESE
CLOUDS WILL LIFT BY 15Z AS THE AIR IS MIXED OUT. WINDS WILL
INCREASE BEHIND AND ALONG THE FRONT TO GUSTING NEAR 30KT BY
MORNING AT MEM...MKL...AND JBR. TUP WILL SEE WINDS INCREASING A
FEW HOURS SOONER DUE TO LOCATION RELATIVE TO THE FRONT.
HOWEVER...WINDS AT TUP WILL NOT REMAIN AS STRONG TOMORROW AS
DISTANCE FROM SURFACE LOW IS TOO GREAT.

CDG

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  86  69  76 /  20  10  90  60
MKL  66  84  66  75 /  20  10  90  50
JBR  67  85  64  71 /  20  20  90  30
TUP  67  85  69  79 /  20  10  50  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 9 AM TO 7 PM CDT TUESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 9 AM TO 7 PM CDT TUESDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 9 AM TO 7 PM CDT TUESDAY FOR ALCORN-BENTON MS-
     CALHOUN-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PONTOTOC-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY FROM 9 AM TO 7 PM CDT TUESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 18, 1:02 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT MON APR 18 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
102 PM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CONDITIONAL THREAT FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...FAR WESTERN TENNESSEE...AND NORTHWESTERN MISSISSIPPI.

A WARM FRONT POSITIONED ACROSS SOUTHERN ARKANSAS INTO CENTRAL
MISSISSIPPI EARLY THIS AFTERNOON WILL MOVE NORTH ACROSS THE AREA
LATE THIS AFTERNOON AND EVENING. STRONG SURFACE HEATING AND
INCREASING MOISTURE ALONG WITH MODEST FORCING ALONG THE WARM FRONT
MAY ALLOW THUNDERSTORMS TO DEVELOP. THERE STILL REMAINS UNCERTAINTY
WITH RESPECT TO WHETHER THUNDERSTORMS CAN DEVELOP AND THE EVENTUAL
OVERALL COVERAGE. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE
WEATHER...IF THUNDERSTORMS DO INITIATE. THIS REMAINS A CONDITIONAL
THREAT AND CONFIDENCE IN THUNDERSTORM INITIATION REMAINS LOWER
THAN PREFERRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY MORNING FOR AREAS NORTH OF A
JONESBORO ARKANSAS TO PARIS TENNESSEE LINE. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID SOUTH LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING. THE POTENTIAL WILL EXIST FOR
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
IF SEVERE THUNDERSTORMS DEVELOP. ACTIVATION OF STORM SPOTTERS WILL
BE LIKELY TUESDAY EVENING THROUGH WEDNESDAY MORNING.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:13 PM CDTRiver Flood AdvisoryMEGLee, Phillips50 days
Apr 18, 1:05 PM CDTRiver Flood WarningMEGHardin7 days
Apr 18, 1:11 PM CDTRiver Flood AdvisoryMEGDecatur, Perry8 days

Nearby

Wind Advisories in Mississippi, 2011Wind Advisories in Tennessee, 2011Wind Advisories in Arkansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.